Archived

This topic is now archived and is closed to further replies.

Why do I feel like the pill gets stuck in my throat?

16 posts in this topic

Many times when I swallow my accutane pill, I feel like it hits my throat and it feels slightly uncomfortable from 2 minutes up to like 30 mins then that feeling goes away. In the past this used to happen occassionally but now a lot more often, I'm on my 6 month btw. I swallow the pill with 2 glasses of water, but when that happens does it mean the pill gets stuck in my throat and not going down?

Share this post


Link to post
Share on other sites

That happens sometimes to me..I think it's because my pill turns sideways when it goes down.. :evil:


Head & Shoulders for 3 minutes as a body wash.


Share this post


Link to post
Share on other sites

actually, in my field we do swallowing therapy too...And we always asked this question in anatomy class..lol..There are actually little structures in the back of the throat that pills/pieces of food can get stuck in..Sometimes grabbing some crackers and some more to drink can help it go on down..But sometimes it makes it worse...But eventually it'll go on down...


~My Accutane Log!!~

My Routine:

Wash with Cetaphil

Apply Dan's BP

Apply Eucerin Dry Skin Therapy w/ 5% Urea

Take 80mg Accutane

w/ Yasmin BC pill

**started accutane July 10, 2006***


Share this post


Link to post
Share on other sites

No, it won't harm you..Eventually your saliva will make the pill dissolve..then the pill will fall on down your throat.

It shouldn't take too long for the pill to dissolve..

The worst part of it is that it's uncomfortable and sometimes you can taste the pill *yuck*

So, just try to take your pills with a full glass of fluid..so that if it does get stuck, the water will allow it to go ahead and dissolve


~My Accutane Log!!~

My Routine:

Wash with Cetaphil

Apply Dan's BP

Apply Eucerin Dry Skin Therapy w/ 5% Urea

Take 80mg Accutane

w/ Yasmin BC pill

**started accutane July 10, 2006***


Share this post


Link to post
Share on other sites

This is why it's recommended to take your pills with meal, unless otherwise specified. If you just let those pills linger in your esophagus, the chance of it causing damage to the lining increases, which will lead to all sort of annoying problems.


Accutane 2x30mg/day

Cetaphil gentle wash followed by topical antibiotic - morn & eve


Share this post


Link to post
Share on other sites

I have this problem and that's why I eat half of my meal and then take the pill and then eat the rest. Or at least leave a few bites of my meal. I've always had this problem with pill and since this one can cause damage to the esophagus I try to have something to eat after I take it to make sure it gets down.

BTW Lunaire I love your dancing stewie

Share this post


Link to post
Share on other sites

I have this problem and that's why I eat half of my meal and then take the pill and then eat the rest. Or at least leave a few bites of my meal. I've always had this problem with pill and since this one can cause damage to the esophagus I try to have something to eat after I take it to make sure it gets down.

BTW Lunaire I love your dancing stewie

i had one almost come back out my nose once lol


1) Sink, not shower!

2) Dans sexy Cleanser, straight on straight off, warm water, not hot not cold!

3) Dans sexy Cleanser in a lather + apply fusion gel, Electric shaver followed by re-aplying fusion gel then gillete nitro electric hand razor, for a perfectly close job!(avoid stage 2 if shaving)(shave every-other-day)

4) Dans BP GEL, slowly massage in

5) Eucerin FACE moisturser

6) Sudocreme active acne, if anything

7) take milk thistle pill + omega 3,6,9 pill

8)gym everyday, (has minimal effect on skin)

9) drink water all day everyday

10) sexually active, no more than once a day- keep hormones relitively stable

11) non biological washing power!!!!!

Current status: 99.853% clear


Share this post


Link to post
Share on other sites

I have this problem and that's why I eat half of my meal and then take the pill and then eat the rest. Or at least leave a few bites of my meal. I've always had this problem with pill and since this one can cause damage to the esophagus I try to have something to eat after I take it to make sure it gets down.

BTW Lunaire I love your dancing stewie

i had one almost come back out my nose once lol

Uhhhh...... ok

Share this post


Link to post
Share on other sites

I tried to take tylenol without any water..and it didn't go down..and no matter what i did it woudln't go down..and it had been a few mins so i was coughing trying to get it up..and i coughed and a bunch of the power (from the tylenol capsule) came out of my mouth...

It was SOOO gross


~My Accutane Log!!~

My Routine:

Wash with Cetaphil

Apply Dan's BP

Apply Eucerin Dry Skin Therapy w/ 5% Urea

Take 80mg Accutane

w/ Yasmin BC pill

**started accutane July 10, 2006***


Share this post


Link to post
Share on other sites
No, it won't harm you..

Actually, yes it can. It can seriously damage the lining of the esophagus if the pill casing dissolves before it reaches the stomach. Isotretinoin is acidic.


Currently - all clear!

Maintaining my last Accutane course (10/05-04/06) click here for log

Yasmin on Seasonale schedule

Green Cream lvl 6

Shiseido White Lucent system

(cleanser, and SPF 16 moisturizer (no way, SPF that doesn't sting!?))


Share this post


Link to post
Share on other sites

if it happens every time you take a pill..and you take pills often, of course it can hurt you...

But normally it doesn't happen that often unless you have some sort of dysphagia...And if you have that you have worse problems to deal with (aspirating) then damaging the lining of your esophagus...

But i'm going to take a gander and assume most people on .org don't have dysphagia


~My Accutane Log!!~

My Routine:

Wash with Cetaphil

Apply Dan's BP

Apply Eucerin Dry Skin Therapy w/ 5% Urea

Take 80mg Accutane

w/ Yasmin BC pill

**started accutane July 10, 2006***


Share this post


Link to post
Share on other sites

It happens to people who don't have dysphagia - it specifically warns of this in the literature. I'm talking about isotretinoin specifically - not Tylenol or something similiar.


Currently - all clear!

Maintaining my last Accutane course (10/05-04/06) click here for log

Yasmin on Seasonale schedule

Green Cream lvl 6

Shiseido White Lucent system

(cleanser, and SPF 16 moisturizer (no way, SPF that doesn't sting!?))


Share this post


Link to post
Share on other sites

It happens to people who don't have dysphagia - it specifically warns of this in the literature. I'm talking about isotretinoin specifically - not Tylenol or something similiar.

^ True that.

I personally know people that took accutane before bed (<1hr), it didn't go down all the way, and she woke up with a minor ulcer of the esophagus... Not life threathening, but she was horrible for a week or so.


Accutane 2x30mg/day

Cetaphil gentle wash followed by topical antibiotic - morn & eve


Share this post


Link to post
Share on other sites

I had that same feeling when I first started it but now it seems like it went away.


Accutane is the new Jesus.

My Routine

Morning

  • Two 40 mg Accutane Pills
  • Olay Clarity Daily Scrub
  • Eucerin Redness Relief Cleanser
  • Oil Of Olay Moisturizer

    • One 40 mg Accutane Pill
    • Olay Smooth Skin Exfoliating Scrub
    • Eucerin Redness Relief Cleanser
    • Oil Of Olay Moisturizer
    • AcneFree Spot Treatment

    Acne.org makes me happy when skies are gray.


Share this post


Link to post
Share on other sites

Another possible reason for difficulty swalling could be an enlarged thyroid gland (located in your neck) related to Hypothyroidism. You could have your TSH checked or have your doctor manually feel for the thyroid gland.

Share this post


Link to post
Share on other sites